Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 43, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 6, 2020, 8:39 AM CDT for Furnas County, Gosper County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 8:39 AM CDT (13:39 UTC)
- Expired
- Jun 6, 2020, 9:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:33 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 6, 6:33 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 633 AM CDT Sat Jun 6 2020 .SHORT TERM...(Today and tonight) Issued at 342 AM CDT Sat Jun 6 2020 Some pesky showers and thunderstorms continue across Custer county early this morning which are not handled well by mesoscale model data. These storms are likely being sustained by a modest low level jet which should subside through the early morning hours likely resulting in the collapse of this activity. Anticipating that these showers will likely track east as they dissipate over the coming hours...did a last second update to the forecast to spread them into our northwestern counties through around 9 AM...which may actually be a bit generous. After this activity diminishes and skies clear...expect a mostly sunny, breezy and hot day across the region. With all signs pointing to this afternoon being just as warm...if not a few degrees warmer than Friday...increased high temps a couple of degrees and winds as well...which should push heat index values over 100 degrees this afternoon across much of the local area. While this remains below heat advisory criteria...it will be close...and opted to mention heat index values over 100 in the morning HWO. In fact...feel that with the warm start and near full sunshine this afternoon...a few 100 degree temperature readings will not be out of the question. After the sun sets this evening...another warm night is expected across the area with low temperatures remaining in the mid- 70s...which will not give much relief from the heat of late. While there could be some convection across the high plains again tonight...models have consistently kept this activity to our west and kept a dry forecast for the evening and overnight hours. .LONG TERM...(Sunday through Friday) Issued at 342 AM CDT Sat Jun 6 2020 No relief from the heat is expected to round out the weekend and start the new work week...but a decent cold front should bring some relief for at least a couple of days over the middle portion of the week. Expect southwesterly flow and high pressure aloft to continue across the area into Sunday and Monday...which will result in minimal precipitation chances and well above normal temperatures continuing across the region. As early as Monday evening...expect some upper level energy associated with the trough over the intermountain west to begin to spread eastward...with the associated cold front crossing the local area late Monday night. This front will bring a chance of thunderstorms to the region Monday night through Tuesday...with much cooler temperatures in its wake. Some discrepancy in how long these seasonably cool temps will last...with the GFS being noticably cooler than the EC...which is more progressive moving another ridge across the local area to end the week. Not surprisingly...this is resulting in quite a spread in guidance later next week...with 90s returning Thursday and Friday if the EC is correct...and lower 70s persisting if the GFS is correct. Not surprisingly...the blended guidance is in the middle...and will need to continue to monitor this time period due to the significant spread in guidance. Evenso...models do agree earlier in the period with the initial front and trough...which should result in seasonable 70s for at least Tuesday and Wednesday across the local area. && .AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Sunday) Issued at 624 AM CDT Sat Jun 6 2020 A few -TSRAs have developed across the region this morning...but are expected to rapidly diminish in coverage over the next couple of hours. Once the skies clear...expect VFR conditions through the remainder of the period...with strong southerly winds gusting over 30 KTS during the afternoon hours. Winds will subside some this evening...but remain strong aloft...which will result in LLWS at both terminals late in the night. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Rossi
Hazardous weather outlook, Jun 6, 4:11 AM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 411 AM CDT Sat Jun 6 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 070915- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 411 AM CDT Sat Jun 6 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A few non severe thunderstorms are possible primarily north of Interstate 80 and west of highway 281 early this morning. This afternoon...Heat index values will range from 100 to 105 across much of the local area. Slow down and take extra precautions this afternoon if you have outdoor activities planned. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong southerly winds will gust to near 45 mph across much of the local area Sunday. Small chances for thunderstorms return to the outlook area during the Monday night through Tuesday night time frame with the arrival of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 6, 8:20 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Hastings NE
820 AM CDT Sat Jun 6 2020
NEZ072-082-061345-
Gosper NE-Furnas NE-
820 AM CDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSPER AND NORTHEASTERN
FURNAS COUNTIES UNTIL 845 AM CDT...
At 820 AM CDT, Doppler radar was tracking a strong thunderstorm near
Arapahoe, or 28 miles north of Norton, moving north at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arapahoe, Edison and Hollinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 9998 4051 9998 4051 9966 4014 9972
4018 10000 4044 10001
TIME...MOT...LOC 1320Z 187DEG 22KT 4025 9990
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:20 AM CDT | Special Weather Statement | GID | Furnas, Gosper | 25 min |
| Jun 6, 9:31 AM CDT | Special Weather Statement | GID | Dawson | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.